About six months ago I went on the birth control patch but am having a hard time keeping it attached to my body. I change it once a week but the ends keep peeling and eventually the whole patch falls off. I have tried taking the pill before but I am so bad about remembering to take it everyday.
I am seriously considering the Depo Shot but I've heard that approximately 70% of its users gain weight. I am comfortable at my current weight and I really don't want any unwanted weight. Can you help me figure out my options?
To see DEARSUGAR's answer read more
Dear Protect Me Priscilla
Choosing the right contraception method for you may take a little bit of trial and error. If you like the effect the patch has on your body then maybe you can try to attach it to another part of your body and see if it sticks better. If that still doesn't work, make an appointment with your Gynecologist about trying out some other options.
All women are different when it comes to the side effects of birth control; including gaining weight. To lower your chances of weight gain, chose a birth control that has a low amount of estrogen in it, such as Yasmin. Keeping your pill right next to your toothbrush in the morning seems to help a lot of women. You certainly won't forget to brush your teeth, right? Soon this just becomes second nature.
However, if you just don't even want to deal with remembering to take a pill, there is always option of the Depo Shot or the Birth Control Ring. The Depo shot (Depo Provera) is an injection given to you by your health care provider every three weeks. You should be informed that this method of birth control is not recommended for long term use and has been associated with bone loss. Please remember to take in lots of calcium if you choose "the shot."
The birth control ring (NUVA RING) is similar to the patch. It gets changed every three weeks and is as reliable as the Pill at preventing pregnancy (98%-99 effective). It is easier to apply than a diaphragm and can be done in the comfort of your own home. The Ring has very similar side effects to The Pill, most of which are not serious but include breast tenderness, nausea, cramping, and bloating.
There are many options out there for you to try. Please remember, not all contraceptive methods protect against sexually transmitted diseases, so please keep in mind the importance of condoms as well. Good luck.